MAUDE Adverse Event Report: ZOLL CIRCULATION INC ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION INC ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-4593
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of difficulty in advancing the quattro catheter (lot 195901) over the guidewire (lot 195901) was confirmed during visual inspection.The catheter was returned with the guidewire stuck inside the catheter.The root cause of the reported complaint was due to the kinked guidewire, likely attributed to a handling issue and/or insertion of the guidewire.No malfunction was observed on the catheter.Visual inspection of the returned catheter was performed.As returned, the guidewire was stuck inside the catheter.The guidewire was able to be removed from the catheter with resistance due to the kinks on the guidewire.No physical damage was observed on the catheter.Blood residue was observed on the balloons and luered tubings.Functional testing of the returned catheter was performed.All infusion ports and lumens were flushed without resistance.During the functional pressure leak test, the catheter was connected to a pressurized inflation device, and the balloons were fully inflated when pressurized up to 100 psi.No leak was observed, and the catheter functioned as intended.An additional guidewire test was performed.A known-good zoll guidewire was slowly inserted through the central lumen of the catheter starting at the catheter tip and exited through the distal infusion luer port without resistance.The guidewire could be passed through the entire length of the lumen with no resistance.Historical complaints were reviewed for information related to the reported complaint, and there was no previous history of complaints reported for the quattro catheter with lot 195901.
 
Event or Problem Description
The customer reported difficulty in advancing the quattro catheter (lot 195901) over the guidewire (lot 195901) during placement by an emergency department (ed) resident.The patient had normal anatomy.The customer did not report any resistance with guidewire insertion.The customer reported the resident was pushing way harder than she should have to get catheter into the vessel.The guidewire was confirmed to be in the correct position in the vessel and catheter insertion was initially very smooth until the catheter was about ¾ of the way inserted, then resistance was felt.The resident tried to remove the guidewire, but it was snagged on something, and resistance was felt during the attempt to remove the guidewire.Instead of removing the entire catheter and guidewire together, she pulled harder on the guidewire, and it unraveled.She then removed both the entire catheter and guidewire simultaneously without issue, and it was all intact.No additional intervention was required.No kinks were observed on the guidewire prior to or after the removal.A new catheter was placed without issue.No impact or consequence to the patient.

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION INC
2000 ringwood ave
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION INC
2000 ringwood ave
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave
san jose, CA 95131
4084192922
MDR Report Key19294458
Report Number3010617000-2024-00389
Device Sequence Number7130681
Product Code NCX
UDI-Device Identifier00849111075282
UDI-Public00849111075282
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-4593
Device Catalogue Number8700-0783-01
Device Lot Number195901
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2024
Initial Report FDA Received Date05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown